Tennessee, 2016Flash Flooding and Hail in Tennessee, May 10 to 11, 2016
May 10 to 11, 2016 · NWS OHX · 56 events in 11 counties and zones
The largest severe weather event of Spring 2016 across Middle Tennessee affected areas mainly north of I-40 from the late evening hours on May 10 into the morning hours on May 11. Widely scattered supercell thunderstorms moved southeast out of Kentucky, producing dozens of reports of wind damage and large hail up to tennis ball size.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 1
- Property damage
- $8.1 million
- Crop damage
- None recorded
- Events
- 56
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The largest severe weather event of Spring 2016 across Middle Tennessee affected areas mainly north of I-40 from the late evening hours on May 10 into the morning hours on May 11. Widely scattered supercell thunderstorms moved southeast out of Kentucky, producing dozens of reports of wind damage and large hail up to tennis ball size. Storms began training along an outflow boundary situated northwest to southeast from Robertson County to Cumberland County during the early morning hours on May 11, with heavy rainfall of 3 to 7 inches occurring across Robertson, Sumner, Macon, Trousdale, Wilson, Smith, and Putnam Counties. Major flash flooding across these counties resulted in dozens of homes and businesses flooded, numerous roads being flooded and closed or washed out, and several water rescues from flooded homes and vehicles being conducted.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at May 10, 6:20 PM CST, 55 minutes earlier.
Area forecast discussion, May 10, 6:20 PM CST, 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
720 PM CDT TUE MAY 10 2016
.UPDATE...
FOR 00Z AVIATION DISCUSSION.
&&
.DISCUSSION...
...TORNADO WATCH FOR PARTS OF NORTHERN MIDDLE TENNESSEE UNTIL 11
PM CDT TONIGHT...
AREA OF SCATTERED THUNDERSTORMS, EXTENDING FROM KENTUCKY INTO
NORTHWESTERN TENNESSEE, WILL WORK ITS WAY EASTWARD INTO NORTHERN
PARTS OF MIDDLE TENNESSEE THIS EVENING. A FEW STORMS COULD BECOME
SEVERE...WITH DAMAGING STRAIGHT LINE WINDS...LARGE HAIL...AND
PERHAPS A FEW TORNADOES AS WELL.
&&
.AVIATION...
00Z TAF DISCUSSION.
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO
DEVELOP AND MOVE ACROSS NORTHERN PARTS OF THE MID STATE TONIGHT.
IN PRECIPITATION AREAS, OCCASIONAL PERIODS OF MVFR ARE EXPECTED.
IN ADDITION, BY LATE TONIGHT EXPECT MVFR CIGS AND VSBYS (DUE TO
BR) TO BECOME WIDESPREAD. BY EARLY THURSDAY AFTERNOON, LOW CLOUDS
SHOULD BECOME SCATTERED, WITH VFR CONDITIONS FOR THE REMAINDER OF
THE FORECAST PERIOD.
&&
.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
DISCUSSION......13
AVIATION........19
Hazardous weather outlook, May 10, 4:36 PM CST, 2 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
536 PM CDT TUE MAY 10 2016
TNZ005>011-023>034-056>066-075-077>080-093>095-111030-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-
JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON-
MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD-
COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES-
536 PM CDT TUE MAY 10 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE
TENNESSEE.
.DAY ONE...TONIGHT
A TORNADO WATCH IS IN EFFECT UNTIL 11 PM CDT TONIGHT FOR PARTS OF
NORTHERN MIDDLE TENNESSEE. A FEW THUNDERSTORMS THIS EVENING MAY
BE SEVERE...AND PRODUCE DAMAGING STRAIGHT LINE WINDS...LARGE
HAIL...AND POSSIBLY A FEW TORNADOES.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THERE IS A MARGINAL RISK FOR SEVERE THUNDERSTORMS ACROSS MIDDLE
TENNESSEE ON THURSDAY INTO THURSDAY NIGHT.
A COLD FRONT WILL MOVE ACROSS MIDDLE TENNESSEE LATE THURSDAY.
AHEAD OF THE FRONT...SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS ARE EXPECTED. A FEW STORMS MAY BE STRONG OR
POSSIBLY SEVERE...WITH DAMAGING WINDS AND LARGE HAIL THE MAIN
THREATS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER REPORTS ARE APPRECIATED...INCLUDING ANY OCCURRENCES OF WIND
DAMAGE OR HAIL.
19
In the hours before
Special weather statement, May 10, 2:55 PM CST, 4 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
355 PM CDT TUE MAY 10 2016
TNZ005-006-102145-
MONTGOMERY TN-STEWART TN-
355 PM CDT TUE MAY 10 2016
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL STEWART AND NORTHERN
MONTGOMERY COUNTIES UNTIL 445 PM CDT...
AT 354 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
DOVER...MOVING EAST AT 40 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
DOVER...CLARKSVILLE...BIG ROCK...WOODLAWN...INDIAN MOUND AND LAND BETWEEN
THE LAKES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3663 8785 3664 8727 3654 8723 3644 8796
3661 8802 3666 8785
TIME...MOT...LOC 2054Z 255DEG 34KT 3655 8789
ROSESpecial weather statement, May 10, 6:17 PM CST, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
717 PM CDT TUE MAY 10 2016
TNZ005-110100-
STEWART TN-
717 PM CDT TUE MAY 10 2016
...SIGNIFICANT WEATHER ADVISORY FOR STEWART COUNTY UNTIL 800 PM
CDT...
AT 717 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
PARIS LANDING STATE PARK...MOVING EAST AT 45 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
DOVER...BIG ROCK...CUMBERLAND CITY...INDIAN MOUND AND LAND BETWEEN THE
LAKES.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FOR
MIDDLE TENNESSEE.
LAT...LON 3666 8785 3663 8785 3664 8769 3638 8760
3639 8801 3645 8806 3647 8805 3649 8806
3652 8804 3656 8803 3668 8807 3668 8802
TIME...MOT...LOC 0017Z 265DEG 38KT 3650 8812
13Special weather statement, May 10, 7:14 PM CST, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
814 PM CDT TUE MAY 10 2016
TNZ005-110200-
STEWART TN-
814 PM CDT TUE MAY 10 2016
...SIGNIFICANT WEATHER ADVISORY FOR STEWART COUNTY UNTIL 900 PM
CDT...
AT 814 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
DOVER...MOVING NORTHEAST AT 30 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
DOVER...BIG ROCK...CUMBERLAND CITY...INDIAN MOUND AND LAND BETWEEN THE
LAKES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FOR CENTRAL
TENNESSEE.
LAT...LON 3637 8759 3637 8772 3636 8773 3635 8794
3635 8797 3657 8797 3664 8764
TIME...MOT...LOC 0114Z 240DEG 49KT 3645 8787
07Event by event
29 hail, 13 thunderstorm wind, 7 flash flood, 6 heavy rain, 1 lightning. Local standard time, as filed.
Hail, Montgomery
- When
- May 10, 7:15 PM CST
- Where
- Montgomery County, 1.45 mi NNE of Clarksville Arpt
- Measured
- 1.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 36.641, -87.414
Golfball size hail was reported in north Clarksville near the Kentucky border.
Hail, Stewart
- When
- May 10, 7:45 PM CST
- Where
- Stewart County, Cumberland City
- Measured
- 1 in hail
- Reported by
- Amateur Radio
- Coordinates
- 36.400, -87.650
Quarter size hail was reported in Cumberland City.
Hail, Robertson
- When
- May 10, 8:50 PM CST to 9:00 PM CST
- Where
- Robertson County, Cross Plains
- Measured
- 1.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 36.550, -86.700
Nickel to golfball size hail was reported in Cross Plains.
Hail, Sumner
- When
- May 10, 8:55 PM CST to 9:05 PM CST
- Where
- Sumner County, 1.86 mi NNE of White House
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 36.493, -86.642
Quarter size hail was reported just north of White House.
Hail, Cheatham
- When
- May 10, 9:05 PM CST
- Where
- Cheatham County, 1.22 mi SE of Oakplain
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 36.406, -87.117
Quarter size hail was reported about 5 miles west of Pleasant View.
Hail, Cheatham
- When
- May 10, 9:05 PM CST
- Where
- Cheatham County, 2.21 mi NE of Oakplain
- Measured
- 1 in hail
- Reported by
- Social Media
- Coordinates
- 36.443, -87.102
A tSpotter Twitter report indicated quarter size hail fell at Highway 41A and Maxey Road.
Hail, Robertson
- When
- May 10, 9:06 PM CST
- Where
- Robertson County, 2.37 mi SE of Gause
- Measured
- 1.75 in hail
- Reported by
- Law Enforcement
- Coordinates
- 36.402, -87.025
Tennessee Highway Patrol reported an officer's was getting pelted by golfball size hail at Exit 24 on Interstate 24.
Hail, Cheatham
- When
- May 10, 9:06 PM CST
- Where
- Cheatham County, Pleasant View
- Measured
- 1.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 36.400, -87.030
Golfball size hail covered the ground in Pleasant View.
Hail, Robertson
- When
- May 10, 9:14 PM CST
- Where
- Robertson County, 4.06 mi SW of Coopertown
- Measured
- 1.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 36.384, -86.996
Quarter to golfball size hail fell at Mile Marker 26 on Interstate 24.
Hail, Sumner
- When
- May 10, 9:29 PM CST
- Where
- Sumner County, South Tunnel
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 36.480, -86.470
Hail, Robertson
- When
- May 10, 9:30 PM CST
- Where
- Robertson County, 2.45 mi S of Crunk
- Measured
- 1.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 36.385, -86.876
Golfball size hail was reported in extreme southern Robertson County just north of the Davidson County line.
Hail, Sumner
- When
- May 10, 9:30 PM CST
- Where
- Sumner County, 0.47 mi W of Graball
- Measured
- 1 in hail
- Reported by
- County Official
- Coordinates
- 36.481, -86.439
Quarter size hail was reported at South Tunnel Road and Dobbins Pike.
Hail, Sumner
- When
- May 10, 9:30 PM CST to 9:35 PM CST
- Where
- Sumner County, 1.13 mi S of Graball
- Measured
- 1.25 in hail
- Reported by
- Trained Spotter
- Coordinates
- 36.464, -86.430
Dime to half dollar size hail fell for 5 minutes near Dobbins Pike at Bushs Lane.
Thunderstorm Wind, Cheatham
- When
- May 10, 9:30 PM CST
- Where
- Cheatham County, 1 mi W of Pinnacle
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Trained Spotter
- Coordinates
- 36.352, -86.948
Several trees were blown down near Highway 41A.
Thunderstorm Wind, Davidson
- When
- May 10, 9:33 PM CST
- Where
- Davidson County, 2.64 mi SW of Forest Grove
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Broadcast Media
- Coordinates
- 36.342, -86.912
Trees were blown down at 7335 Harper Road in Joelton.
Hail, Robertson
- When
- May 10, 9:44 PM CST
- Where
- Robertson County, Greenbrier
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 36.430, -86.800
Heavy Rain, Wilson
- When
- May 10, 10:00 PM CST to May 11, 5:00 AM CST
- Where
- Wilson County, 0.44 mi ESE of Greenlawn
- Reported by
- Official NWS Observations
- Coordinates
- 36.247, -86.563
Rainfall of 3.00 inches was measured at the NWS Nashville office from 11 PM CDT on May 10 through 6 AM CDT on May 11, with majority of rainfall falling between 11 PM CDT and 2 AM CDT.
Hail, Davidson
- When
- May 10, 10:05 PM CST
- Where
- Davidson County, 1.19 mi SE of Goodlettsville
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 36.309, -86.704
A trained spotter reported quarter size hail and estimated 60 mph winds at Exit 96 on I-65 in Goodlettsville.
Thunderstorm Wind, Davidson
- When
- May 10, 10:05 PM CST
- Where
- Davidson County, 1.19 mi SE of Goodlettsville
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 36.309, -86.704
A trained spotter reported quarter size hail and estimated 60 mph winds at Exit 96 on I-65 in Goodlettsville.
Thunderstorm Wind, Sumner
- When
- May 10, 10:25 PM CST
- Where
- Sumner County, 1.98 mi ESE of Hendersonville
- Measured
- 48 kt (55 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Social Media
- Coordinates
- 36.271, -86.586
A tSpotter Twitter photo showed a tree blown down near Indian Lake Elementary School in Hendersonville.
Thunderstorm Wind, Wilson
- When
- May 10, 10:30 PM CST
- Where
- Wilson County, 2.09 mi SW of Greenlawn
- Measured
- 48 kt (55 mph) estimated gust
- Property damage
- $1,000
- Reported by
- NWS Employee
- Coordinates
- 36.229, -86.597
A tree was blown down across Saundersville Road near Hermitage Church of Nazarene.
Hail, Davidson
- When
- May 10, 10:30 PM CST
- Where
- Davidson County, Lakewood
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 36.250, -86.630
Thunderstorm Wind, Wilson
- When
- May 10, 10:30 PM CST
- Where
- Wilson County, 1.05 mi NE of Greenlawn
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Social Media
- Coordinates
- 36.263, -86.559
A Facebook report indicated large tree limbs were blown down and a couple of roofs had minor roof damage in the Hickory Lake Farms subdivision.
Hail, Wilson
- When
- May 10, 10:30 PM CST
- Where
- Wilson County, 0.43 mi ESE of Greenlawn
- Measured
- 0.88 in hail
- Reported by
- NWS Employee
- Coordinates
- 36.247, -86.563
Hail up to nickel size fell at the NWS Nashville office in Old Hickory for 10 minutes.
Hail, Davidson
- When
- May 10, 10:30 PM CST to 10:40 PM CST
- Where
- Davidson County, 3.02 mi ENE of The Hermitage
- Measured
- 0.88 in hail
- Reported by
- NWS Employee
- Coordinates
- 36.239, -86.571
A NWS employee in Green Hill reported hail up to nickel size fell for roughly 10 minutes.
Thunderstorm Wind, Wilson
- When
- May 10, 10:35 PM CST
- Where
- Wilson County, 2.62 mi ENE of Greenlawn
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 36.271, -86.531
One tree and 4 to 5 power lines were blown down across Singing Springs Road at Nonaville Road blocking the roadway.
Hail, Sumner
- When
- May 10, 10:35 PM CST
- Where
- Sumner County, Hendersonville
- Measured
- 1.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 36.280, -86.620
Hail, Davidson
- When
- May 10, 10:39 PM CST
- Where
- Davidson County, Old Hickory
- Measured
- 1.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 36.260, -86.650
Hail, Davidson
- When
- May 10, 10:40 PM CST
- Where
- Davidson County, Hermitage
- Measured
- 1 in hail
- Reported by
- Social Media
- Coordinates
- 36.180, -86.620
A tSpotter Twitter report indicated quarter size hail fell in Hermitage.
Hail, Davidson
- When
- May 10, 10:40 PM CST
- Where
- Davidson County, 0.7 mi NW of Stone River
- Measured
- 2.5 in hail
- Property damage
- $50,000
- Reported by
- Social Media
- Coordinates
- 36.188, -86.608
Several Facebook reports and photos showed hail up to tennis ball size fell along Andrew Jackson Parkway in Hermitage. Numerous cars were damaged and several homes suffered roof damage and broken windows in a small area from Andrew Jackson Parkway southeast to Tulip Grove Road.
Hail, Davidson
- When
- May 10, 10:40 PM CST
- Where
- Davidson County, 3.31 mi ENE of Tulip Grove
- Measured
- 1 in hail
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 36.226, -86.550
The public reported quarter size hail in the Rancho Acres subdivision of Mount Juliet. A SUV suffered several dents.
Hail, Davidson
- When
- May 10, 10:40 PM CST
- Where
- Davidson County, 0.94 mi N of Tulip Grove
- Measured
- 1.75 in hail
- Reported by
- Public
- Coordinates
- 36.214, -86.600
The public reported golfball size hail fell just south of the Dollar General supermarket in Hermitage.
Thunderstorm Wind, Wilson
- When
- May 10, 10:42 PM CST
- Where
- Wilson County, 1.83 mi S of Green Hill
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Law Enforcement
- Coordinates
- 36.204, -86.554
Mount Juliet Police Department reported trees were blown down at West Division Street and South Greenhill Road.
Thunderstorm Wind, Wilson
- When
- May 10, 10:43 PM CST
- Where
- Wilson County, 2.27 mi W of Mt Juliet to 1.91 mi WSW of Mt Juliet
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $15,000
- Reported by
- NWS Storm Survey
- Coordinates
- 36.196, -86.560
A NWS storm survey determined a small but intense microburst struck the area around Old Lebanon Dirt Road and Chandler Road in western Mount Juliet. Dozens of trees were snapped or uprooted in a roughly 1 mile wide by 1 mile long area with a strong divergent pattern to the east and southeast. A few homes and a church suffered minor roof damage from trees falling onto them and shingles being blown off. Radar measured winds up to 75 mph, and damage was also consistent with a peak wind around 75 mph.
Hail, Davidson
- When
- May 10, 10:45 PM CST
- Where
- Davidson County, 1.41 mi N of Seven Pts
- Measured
- 1 in hail
- Reported by
- CoCoRaHS
- Coordinates
- 36.150, -86.574
Quarter size hail was reported by CoCoRaHS station Hermitage 4.2 SE.
Hail, Wilson
- When
- May 10, 10:50 PM CST
- Where
- Wilson County, Mt Juliet
- Measured
- 1.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 36.200, -86.520
Quarter to golf ball size hail fell in Mount Juliet.
Hail, Wilson
- When
- May 10, 10:55 PM CST
- Where
- Wilson County, 2.66 mi SSE of Mt Juliet
- Measured
- 1.75 in hail
- Reported by
- Social Media
- Coordinates
- 36.164, -86.504
Facebook reports indicated golfball size hail fell in the Providence area of Mount Juliet.
Hail, Wilson
- When
- May 10, 11:00 PM CST
- Where
- Wilson County, 2.84 mi SW of Silver Spgs
- Measured
- 1.75 in hail
- Reported by
- Social Media
- Coordinates
- 36.167, -86.481
Facebook reports indicated golfball size hail fell in the Belinda City area.
Flash Flood, Wilson
- When
- May 10, 11:00 PM CST to May 11, 5:00 AM CST
- Where
- Wilson County, 1.23 mi WSW of Greenlawn to 2.95 mi N of Silver Bottom
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 36.240, -86.589
Significant flash flooding affected the Mount Juliet and Belinda City areas of northwest Wilson County. Several homes and businesses were flooded, including homes at 695 John Wright Road and Pascal Drive at Division Street, and businesses including the Country Hams store on Lebanon Road at Nonaville Road and the Clearview Plaza Shopping Center on Mount Juliet Road at Old Lebanon Dirt Road. Numerous roads were also flooded and closed, including 1445 West Division Street near Pascal Drive, Sunnymeade Drive at Stoners Creek, 614 Greenhill Drive, Old Lebanon Dirt Road near Mount Juliet Road, and areas around Charlie Daniels Park.
Thunderstorm Wind, Wilson
- When
- May 10, 11:45 PM CST
- Where
- Wilson County, 2.03 mi W of Greenwood
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 36.145, -86.266
A tree was blown down and blocked the southbound lane of Cainsville Road near Shorter Road.
Hail, Wilson
- When
- May 10, 11:46 PM CST
- Where
- Wilson County, 1.5 mi SSE of Bairds Mills
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 36.081, -86.318
Quarter size hail was reported near Cedars of Lebanon State Park.
Heavy Rain, Davidson
- When
- May 11, 12:00 AM CST
- Where
- Davidson County, 1.16 mi NNE of Tulip Grove
- Property damage
- $10,000
- Reported by
- Public
- Coordinates
- 36.215, -86.592
Heavy rainfall falling over a short period of time collected on the roof of a gym in Hermitage, causing a section of the roof to partially collapse and flood part of the interior of the gym.
Lightning, Wilson
- When
- May 11, 12:45 AM CST
- Where
- Wilson County, 0.3 mi WNW of Silver Bottom
- Property damage
- $500,000
- Reported by
- Emergency Manager
- Coordinates
- 36.232, -86.525
Lightning struck a strip mall along Lebanon Road in Mount Juliet. The resulting fire destroyed half of the strip mall which included several businesses and a church. Time of the lightning strike is estimated.
Flash Flood, Sumner
- When
- May 11, 2:00 AM CST to 11:00 AM CST
- Where
- Sumner County, 1.49 mi W of Mitchellville to 0.49 mi NNE of Pleasant Grove
- Cause
- Heavy Rain
- Injuries
- 1 direct, 0 indirect
- Property damage
- $3.0 million
- Reported by
- Emergency Manager
- Coordinates
- 36.630, -86.557
Major flash flooding affected northern and central Sumner County, especially the Portland, Oak Grove, and Bethpage areas. Numerous primary and secondary roads were flooded and closed or even washed out, including Highway 52, Highway 259, William Mack Lane, Harper Road, North Corinth Road, Cora Street, Harper Road, Jim Courtney Road, and Airport Road in Portland; Duffer Hollow Road, Rock Bridge Road, Chipman Road, Red Tuttle Road, Rogana Road, Alexander Road, and Rock Springs Road in Bethpage; and Highway 25 at the Bledsoe Creek Bridge in Castalian Springs. Several homes and businesses were flooded, including several homes in the Richland subdivision on William Mack Lane in Portland. At least 12 water rescues from vehicles and homes were conducted across Sumner County, and one 90 year old man that was rescued was reportedly transported to the Portland ER Hospital with hypothermia. The flooding across Sumner County was reportedly the worst since the historic May 2010 floods.
Flash Flood, Trousdale
- When
- May 11, 2:00 AM CST to 11:00 AM CST
- Where
- Trousdale County, 2.2 mi WNW of Templow to 0.13 mi N of Templow
- Cause
- Heavy Rain
- Property damage
- $2.0 million
- Reported by
- Emergency Manager
- Coordinates
- 36.447, -86.263
Major flash flooding affected much of Trousdale County. Numerous primary and secondary roads were flooded and closed or even washed out, including Highway 141 North, Highway 25 West, Browning Branch Road, and Hancock Road. Numerous homes and businesses were flooded, including several homes around Highway 141 and Highway 25, and several buildings and a storage facility in downtown Hartsville. The Hartsville city park and Trousdale County High School football and baseball fields along with their concession stands and bathrooms in downtown Hartsville were destroyed by flooding from Goose Creek. At least 3 water rescues from vehicles and homes were conducted across Trousdale County.
Thunderstorm Wind, Smith
- When
- May 11, 2:50 AM CST
- Where
- Smith County, 0.96 mi WSW of Riddleton to 1.47 mi SSW of Riddleton
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Social Media
- Coordinates
- 36.314, -86.036
The tSpotter Twitter coordinator for Smith County took several photos indicating a 1 mile wide microburst struck the Murrah Road area south of Beasley Bend Road in Riddleton. One home at 48 Murrah Road suffered significant loss of shingles and siding, and a tree fell onto a neighboring home. Several mainly small trees were also blown down in a NNW to SSE direction. Winds were estimated up to 65 mph.
Flash Flood, Smith
- When
- May 11, 3:00 AM CST to 11:00 AM CST
- Where
- Smith County, 3.19 mi WNW of Rome to 0.43 mi SSE of Dixon Spgs
- Cause
- Heavy Rain
- Property damage
- $2.0 million
- Reported by
- Emergency Manager
- Coordinates
- 36.287, -86.123
Major flash flooding affected northern Smith County, especially the Dixon Springs and Riddleton areas. Numerous primary and secondary roads along with private driveways and bridges were flooded and closed or even washed out, including Highway 25, Bowmans Branch Lane, Wilburn Hollow Road, and Young Branch Road. One car reportedly was washed away into a creek off Highway 25 in Riddleton. Several homes were also flooded in these same areas. The Smith County Highway Superintendent stated that it would take at least 8 weeks to repair all the flood damage to the road network across the county. At least 2 water rescues from homes were conducted on Wilburn Hollow Road.
Thunderstorm Wind, Smith
- When
- May 11, 3:03 AM CST
- Where
- Smith County, 1.46 mi WNW of South Carthage
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Broadcast Media
- Coordinates
- 36.258, -85.974
Power lines were blown down along Highway 70 west of Carthage.
Thunderstorm Wind, Smith
- When
- May 11, 3:05 AM CST
- Where
- Smith County, 0.36 mi ENE of South Carthage
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Social Media
- Coordinates
- 36.251, -85.944
A tSpotter Twitter report indicated a tree was blown down in the Eastland Heights area of Carthage.
Flash Flood, Macon
- When
- May 11, 4:00 AM CST to 11:00 AM CST
- Where
- Macon County, 2.01 mi WNW of Cross Rd to 2.31 mi E of Underwood
- Cause
- Heavy Rain
- Property damage
- $500,000
- Reported by
- Broadcast Media
- Coordinates
- 36.635, -86.201
Significant flash flooding affected much of western Macon County. Numerous roads were flooded and closed, including Green Grove Road, Williams Road, and several roads in Lafayette. Several homes were also reportedly flooded in these same areas.
Flash Flood, Robertson
- When
- May 11, 6:00 AM CST to 10:00 AM CST
- Where
- Robertson County, 0.6 mi NW of Black Jack to 1.14 mi S of Jernigan Town
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- Social Media
- Coordinates
- 36.636, -86.578
Facebook reports indicated significant flooding of roads and yards around homes from Orlinda to Cross Plains.
Flash Flood, Putnam
- When
- May 11, 9:00 AM CST to 11:00 AM CST
- Where
- Putnam County, 0.91 mi S of Cookeville Arpt to 0.47 mi N of Cookeville
- Cause
- Heavy Rain
- Reported by
- 911 Call Center
- Coordinates
- 36.187, -85.478
Fisk Road and Free Hill Road near North Washington Street in northern Cookeville were flooded and closed.
Heavy Rain, Smith
- When
- May 11, 6:00 PM CST
- Where
- Smith County, 3.12 mi W of Riddleton
- Reported by
- CoCoRaHS
- Coordinates
- 36.325, -86.076
CoCoRaHS Station Hartsville 6.5 SE measured a 24 hour rainfall total of 4.29 inches.
Heavy Rain, Wilson
- When
- May 11, 6:00 PM CST
- Where
- Wilson County, 2.98 mi NNE of Suggs Creek
- Reported by
- CoCoRaHS
- Coordinates
- 36.160, -86.480
CoCoRaHS Station Mount Juliet 4.0 SE measured a 24 hour rainfall total of 3.69 inches.
Heavy Rain, Sumner
- When
- May 11, 6:00 PM CST
- Where
- Sumner County, 1.13 mi NE of Rock Bridge
- Reported by
- CoCoRaHS
- Coordinates
- 36.533, -86.368
CoCoRaHS Station Bethpage 4.5 NW measured a 24 hour rainfall total of 6.21 inches.
Heavy Rain, Sumner
- When
- May 11, 6:00 PM CST
- Where
- Sumner County, 1.13 mi NE of Rock Bridge
- Reported by
- CoCoRaHS
- Coordinates
- 36.533, -86.368
CoCoRaHS Station Westmoreland 3.8 WSW measured a 24 hour rainfall total of 5.12 inches.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flood in Kentucky, May 10, 201610 injured · $5.4 million · EF3 · 33 events
- Tornadoes and Flash Flood in Kentucky, May 10, 2016$330,000 · EF2 · 75 events
- Flash Flooding and Hail in Nebraska, May 10 to 11, 2016$6.4 million · 1.75 in hail · 22 events
- Flash Flood and Hail in Texas, May 10 to 11, 20161 injured · $176,000 · 2 in hail · 54 events
- High Wind in Kansas, May 10 to 11, 2016$195,000 · 70 kt wind · 9 events
- Flash Flood and Hail in Nebraska, May 10 to 11, 2016$100,000 · 1.75 in hail · 6 events
- Flash Flooding and Hail in Texas, May 10 to 13, 20162.75 in hail · 53 events
- Tornado and Hail in Nebraska, May 10, 2016$40,000 · EF0 · 2 events
- Hail and Damaging Winds in Ohio, May 10, 2016$26,000 · 50 kt wind · 8 events
- Flash Flood and Hail in Kentucky, May 10, 2016$2,000 · 2.5 in hail · 25 events
- Damaging Wind and Lightning Strike in West Virginia, May 10 to 11, 2016$30,000 · 2 events
- Flood in Iowa, May 10 to 15, 2016$20,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 627912, 627913, 627914, 627915, 627916, 627917, 627919, 627921, 627922, 627924, 627925, 627926, 627934, 627936, 627932, 627937, 628723, 627938, 627939, 627941, 627940, 627942, 627943, 628004, 628014, 627950, 627953, 627954, 628007, 628011, 628013, 628015, 628008, 628009, 627948, 628019, 628017, 628020, 628726, 628021, and more.